Please use this identifier to cite or link to this item: http://buratest.brunel.ac.uk/handle/2438/10004
Title: An exact minimum variance filter for a class of discrete time systems with random parameter perturbations
Authors: Ponomareva, K
Date, P
Keywords: Minimum variance filter;Multiplicative noise;Robust state estimation;Uncertain discrete-time systems
Issue Date: 2014
Publisher: Elsevier Inc.
Citation: Applied Mathematical Modelling, 38(9-10): 2422 - 2434, ( 1 May 2014)
Abstract: An exact, closed-form minimum variance filter is designed for a class of discrete time uncertain systems which allows for both multiplicative and additive noise sources. The multiplicative noise model includes a popular class of models (Cox-Ingersoll-Ross type models) in econometrics. The parameters of the system under consideration which describe the state transition are assumed to be subject to stochastic uncertainties. The problem addressed is the design of a filter that minimizes the trace of the estimation error variance. Sensitivity of the new filter to the size of parameter uncertainty, in terms of the variance of parameter perturbations, is also considered. We refer to the new filter as the 'perturbed Kalman filter' (PKF) since it reduces to the traditional (or unperturbed) Kalman filter as the size of stochastic perturbation approaches zero. We also consider a related approximate filtering heuristic for univariate time series and we refer to filter based on this heuristic as approximate perturbed Kalman filter (APKF). We test the performance of our new filters on three simulated numerical examples and compare the results with unperturbed Kalman filter that ignores the uncertainty in the transition equation. Through numerical examples, PKF and APKF are shown to outperform the traditional (or unperturbed) Kalman filter in terms of the size of the estimation error when stochastic uncertainties are present, even when the size of stochastic uncertainty is inaccurately identified.
URI: http://bura.brunel.ac.uk/handle/2438/10004
DOI: http://dx.doi.org/10.1016/j.apm.2013.10.040
ISSN: 0307-904X
http://www.sciencedirect.com/science/article/pii/S0307904X13006525
Appears in Collections:Dept of Mathematics Research Papers

Files in This Item:
File Description SizeFormat 
Fulltext.pdf349.15 kBAdobe PDFView/Open


Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.